# SDR 2003FA0000939

- Difficulty date: September 17, 2003
- Submitted: September 17, 2003
- Operation: General aviation
- Aircraft: N1996
- Make and model: Piper PA-28R-201T
- Aircraft serial: 28R7703425
- Engine: Cont TSIO360FB
- System (JASC): 2434 · DC Generator-Alternator
- Part: Attach Fitting
- Condition: Cracked
- Location: Alternator
- Part time: 80 hours
- Component: Alternator, Prestolite
- Component part number: ALX9525B
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

COMPONENT WAS CRACKED IN THREE PLACES, THIS IS IN THE DRIVE ATTACHMENT BASE.  (JUST FORWARD OF THE ATTACHMENT PLATE), ON THE WEB THAT SECURES THE ALTERNATOR.  OWNER SAID THAT HE HAD REPLACED THE ALTERNATOR 7 MONTHS AGO FOR THE SAME PROBLEM, CRACKED JUST AFT OF THE BASE PLATE APPROX. TIME 80 HOURS.  ALTERNATOR RETURNED TO MFG.  BELIEVE THAT PROBLEM IS A UNBALANCE PROBLEM.  THE WAY THE ALTERNATOR IS MOUNTED SHOWS THAT IT IS NOT A OVER TORQUE ISSUE.
